Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 26, 2013, 7:25 AM EST for Citrus County, Levy County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 7:25 AM EST (12:25 UTC)
- Expired
- Feb 26, 2013, 8:30 AM EST
- In force
- 65 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 12:59 AM EST | Tornado Watch | SPC | 8 hr |
| Feb 26, 6:49 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 19.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 7:21 AM EST, 4 minutes earlier.
Area forecast discussion, Feb 26, 7:21 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
721 AM EST TUE FEB 26 2013
.UPDATE...
AFTER COORDINATION WITH SPC...TORNADO WATCH NUMBER 46 IS IN EFFECT
THROUGH 3 PM THIS AFTERNOON FOR ALL COUNTIES EXCEPT FOR CHARLOTTE
AND LEE...AS WELL AS THE NORTH AND CENTRAL NEARSHORE WATERS AND
TAMPA BAY. LEVY COUNTY REMAINS UNDER TORNADO WATCH NUMBER 45 UNTIL
9 AM. THE UPDATED ZONES HAVE ALREADY BEEN ISSUED TO INCLUDE
HEADLINES.
&&
.PREV DISCUSSION... /ISSUED 401 AM EST TUE FEB 26 2013/
..A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
..DETERIORATING BOATING CONDITIONS OVER THE GULF WATERS TODAY...
SHORT TERM (TODAY - THURSDAY)...
A STORM SYSTEM OVER THE LOWER MS VALLEY THIS MORNING WILL MOVE
NORTHEASTWARD INTO THE TN/OH VALLEYS LATER TODAY WITH THE PRIMARY
SURFACE LOW OCCLUDING WHILE A SECONDARY LOW DEVELOPS FROM GEORGIA
NORTHEAST INTO THE EASTERN CAROLINAS. A TRAILING COLD FRONT FROM
THIS STORM SYSTEM NOW ACROSS THE PANHANDLE WILL MOVE EAST TOWARD
THE NATURE COAST TOWARD SUNRISE...THEN NEAR A TAMPA TO ORLANDO
LINE BY EARLY AFTERNOON...AND THEN ACROSS SOUTHWEST FLORIDA BY
EARLY THIS EVENING. AMPLE MOISTURE AND ADEQUATE INSTABILITY WILL
SUPPORT A LINE OF SHOWERS AND STORMS ALONG AND AHEAD OF THE FRONT.
A 40 TO 50 KNOT LOW LEVEL JET AND INCREASING EFFECTIVE SHEAR WILL
BE SUPPORTIVE OF SOME ORGANIZED STORMS ALONG AND AHEAD OF THE FRONT
SOME OF WHICH COULD BECOME STRONG TO SEVERE WITH ISOLATED DAMAGING
WINDS AND FEW TORNADOES THE PRIMARY HAZARDS. A TORNADO WATCH HAS
BEEN ALREADY BEEN POSTED FOR LEVY COUNTY THROUGH 9 AM EST THIS
MORNING...AND WILL NEED TO MONITOR FOR ADDITIONAL WATCHES LATER
THIS MORNING AS THE ABOVE MENTIONED FEATURES AFFECT THE REGION.
THE FRONT WILL STALL OUT ACROSS THE SOUTHERN PENINSULA TONIGHT AND
EARLY ON WEDNESDAY AS IT BECOMES PARALLEL TO UPPER LEVEL FLOW.
CONSENSUS OF THE GFS AND THE ECMWF SHOWS SOME POST-FRONTAL CLOUDS
AND LOW RAIN CHANCES (POPS 20 TO 30 PERCENT RANGE) CONTINUING
ACROSS SOUTH CENTRAL ZONES DURING TONIGHT AND WEDNESDAY...WITH
MAINLY DRY CONDITIONS EXPECTED FROM THE BAY AREA NORTHWARD THROUGH
THE NATURE COAST AS WEAK SURFACE HIGH PRESSURE BUILDS INTO THE
REGION. TEMPERATURES TODAY WILL REMAIN ABOVE NORMAL WITH DAYTIME
HIGHS IN THE MID TO UPPER 70S NORTH AND UPPER 70S TO LOWER 80S
CENTRAL AND SOUTH. IT WILL BECOME WINDY TODAY AS SOUTHWEST WINDS
INCREASE IN RESPONSE TO A TIGHTENING GRADIENT AHEAD OF THE FRONT
AND GIVEN LATEST MODEL DATA WILL HOIST A LAKE WIND ADVISORY FOR
THE ENTIRE AREA LATER THIS MORNING.
TEMPERATURES WILL RETURN TO NEAR SEASONAL LEVELS TONIGHT INTO
WEDNESDAY AS DRIER AND SLIGHTLY COOLER AIR ADVECTS INTO THE REGION
ON A NORTHWEST WIND FLOW IN THE WAKE OF THE FRONT. PLEASANT DRY
WEATHER IS EXPECTED ON THURSDAY AS WEAK HIGH PRESSURE REMAINS IN
CONTROL.
LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
BY THURSDAY NIGHT...THE SURFACE FRONTAL BOUNDARY IS SOUTH OF THE
FLORIDA KEYS WITH NORTHWEST LOW LEVEL WINDS PULLING A COOL AIRMASS
INTO FLORIDA THROUGH THE END OF THE WEEK. FRIDAY...AN UPPER LEVEL
TROUGH DEVELOPS OVER THE SOUTHERN PLAINS AND DIGS INTO THE
SOUTHEASTERN STATES BY THE WEEKEND. AS A RESULT...A GENERAL COOLING
TREND WILL CONTINUE FROM THURSDAY NIGHT THROUGH MONDAY MORNING WHEN
THE TROUGH MOVES OUT INTO THE ATLANTIC. THERE IS SOME DISAGREEMENT
BETWEEN GFS MEX GUIDANCE AND ECMWF MOS...WITH THE GFS SKEWING COLDER
FOR THE MORNING LOWS. THE EXPECTATION IS THAT GFS IS FORECASTING A
FEW DEGREES TOO COLD WITH THE COLD AIR ADVECTION...SO SETTLED FOR A
BLEND OF GFS AND ECMWF...WEIGHTED SLIGHTLY TOWARDS ECMWF FOR
TEMPERATURES.
CONCURRENT WITH THAT UPPER LEVEL TROUGH DIGGING INTO THE
SOUTHEAST...A LOW LEVEL LOW PRESSURE SYSTEM BEGINS TO DEVELOP OVER
THE LOWER MISSISSIPPI RIVER VALLEY FRIDAY NIGHT AND CROSSES INTO THE
ATLANTIC BY SATURDAY NIGHT. GUSTY WINDS WILL PEAK SATURDAY NIGHT
ACROSS THE AREA AS THE SURFACE SYSTEM PASSES TO THE NORTH AND THE
UPPER LEVEL JET ALIGNS OVERHEAD. SHOULD SEE ABUNDANT MOISTURE PULLED
INTO FLORIDA FROM THE GULF...FUELING A SLIGHT CHANCE OF RAIN SHOWERS
FRIDAY THROUGH SUNDAY...WITH SOME POPS IN THE LOW END CHANCE RANGE
SATURDAY NIGHT.
AVIATION...
CONSIDERABLY LESS FOG IS IMPACTING THE AREA TERMINALS THIS MORNING.
STILL EXPECT SOME LOW CEILINGS AND PATCHY FOG TO BE POSSIBLE CLOSER
TO SUNRISE WITH MVFR OR IFR CONDITIONS LIKELY. KTBW RADAR IS PICKING
UP 50 KNOT WINDS NEAR 2 KFT...THOUGH VERY LITTLE OF THAT IS MIXING
DOWN TO THE SERVICE MAKING LOW LEVEL WIND SHEAR A CONCERN THIS
MORNING. AS THE FRONT APPROACHES LATER THIS MORNING...SHOWERS AND
THUNDERSTORMS WITH GUSTY WINDS WILL MOVE NEAR TAF SITES STARTING
WITH THE BAY AREA TERMINALS AROUND 14Z...AND EXPANDING SOUTH TO
FMY/RSW BY 18Z.
MARINE...
INCREASING WINDS OVER THE GULF WATERS HAS HELPED TO SCOUR OUT THE
DENSE SEA FOG EARLY THIS MORNING...SO WILL ALLOW THE DENSE SEA
FOG ADVISORY TO EXPIRE AT 4 AM EST. WITH WINDS AND SEAS INCREASING
WILL POST SMALL CRAFT ADVISORY HEADLINES FOR THE OFFSHORE WATERS
THIS MORNING WITH EXERCISE CAUTION FOR THE NEAR SHORE AND TAMPA
BAY WATERS. WINDS AND SEAS WILL REMAIN ELEVATED ON WEDNESDAY. WITH
SEAS BUILDING MAY ALSO NEED A HIGH SURF ADVISORY BY LATER TODAY
ALONG WITH AN INCREASED RISK FOR RIP CURRENTS. SOMEWHAT LIGHTER
WINDS AND SEAS WILL RETURN TO THE WATERS DURING THURSDAY AND FRIDAY
AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER COLD FRONT
WILL SWEEP SOUTH THROUGH THE WATERS ON SATURDAY WITH ANOTHER
PERIOD OF EXERCISE CAUTION OR SMALL CRAFT CONDITIONS LIKELY.
FIRE WEATHER...
INCREASING 20 FOOT WINDS AND TRANSPORT WINDS WILL LEAD TO HIGH
DISPERSION INDICES ACROSS THE REGION TODAY. DRIER AIR WILL MOVE
INTO THE REGION ON WEDNESDAY AND THURSDAY AND A FEW HOURS OF
HUMIDITY VALUES BELOW 35 PERCENT CAN BE EXPECTED OVER INTERIOR
LOCATIONS EACH AFTERNOON. LOW ERC VALUES SHOULD PRECLUDE RED
FLAG CONDITIONS...HOWEVER THE LOW HUMIDITY COMBINED WITH SOME
GUSTY WINDS WILL LIKELY PRODUCE ELEVATED FIRE WEATHER CONDITIONS
AND A FIRE DANGER STATEMENT MAY BE REQUIRED FOR PORTIONS OF THE
FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 59 72 55 / 60 20 10 10
FMY 84 64 76 56 / 40 30 30 20
GIF 83 58 76 54 / 60 20 10 10
SRQ 78 60 72 53 / 60 20 20 10
BKV 78 52 72 45 / 60 10 10 10
SPG 78 63 71 60 / 60 20 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR CHARLOTTE-
LEE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR
CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE...05/CARLISLE
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...18/FLEMINGHazardous weather outlook, Feb 26, 5:36 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 536 AM EST TUE FEB 26 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-271000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 536 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONTAL PASSAGE WILL CROSS THE AREA TODAY FROM THE NORTHWEST. SOME OF THE STORMS MAY BECOME SEVERE...PARTICULARLY ALONG THE NATURE COAST AND NORTHERN TAMPA BAY REGION. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS WITH ISOLATED TORNADOES POSSIBLE. AS THE LINE MOVES SOUTH OF THE TAMPA BAY AREA THIS AFTERNOON...THE STORMS WILL BECOME LESS ORGANIZED AND BEGIN TO WEAKEN AND DISSIPATE. ...COASTAL FLOOD IMPACT... WITH GUSTY WINDS OVER THE WATERS AHEAD OF AND DURING THE FRONTAL PASSAGE...SOME MINOR COASTAL FLOODING COULD OCCUR. HOWEVER...THE HIGHEST IMPACTS ARE FORECASTED TO OCCUR DURING LOW TIDE...LESSENING THE WOULD BE COASTAL FLOOD RISK. ...WIND AND SEA IMPACT... MARINE WINDS OF AROUND 20 KNOTS OVER THE OFFSHORE WATERS TODAY WILL TRANSLATE TO SEAS BUILDING TO 5 TO 7 FEET. WINDS AND SEAS WILL HOLD UP OVERNIGHT...THEN AS WINDS BEGIN TO DROP OFF WEDNESDAY...SEAS WILL LIKEWISE SUBSIDE WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:49 PM EST | Marine Dense Fog Advisory | TBW | 7 hr | |
| Feb 26, 4:06 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 14 hr |
| Feb 26, 4:35 AM EST | Small Craft Advisory | TBW | 29 hr | |
| Feb 26, 6:51 AM EST | Special Marine Warning | TBW | 54 min | |
| Feb 26, 7:45 AM EST | Special Marine Warning | TBW | 90 min | |
| Feb 26, 8:16 AM EST | Special Marine Warning | TBW | 119 min | |
| Feb 26, 9:50 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 85 min |
| Feb 26, 10:15 AM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 26, 10:39 AM EST | Special Weather Statement | TBW | Pinellas | 36 min |
| Feb 26, 11:12 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough | 33 min |
| Feb 26, 11:48 AM EST | Special Weather Statement | TBW | Polk | 42 min |
| Feb 26, 2:16 PM EST | Special Weather Statement | TBW | Sarasota | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.